Should I be Discouraging my Girlfriend's Masochistic Fantasies?
Fri, May 4th 2012
My girlfriend and I tell each other sexual fantasies to get in the mood for sex. The recurring theme is me having sex with someone else, either with or without her. This turns me on a fair bit but, for her, to a much greater extent. She will often encourage me to insult her on her poor sexual abilities in comparison to our fictionalized "other woman" or on her looks and body. Though I often don't mind doing this, I do it solely because she wants me too and she gets such sexual pleasure out of it.
Is this masochistic behavior something I should be discouraging because it may be a mask for some psychological issue or something that could lead to problems down the track? Thank you
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
Questions submitted to this column are not guaranteed to receive responses.
No correspondence takes place.
No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.